MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEX ARM; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEX ARM; MISC ORTHO SURGICAL INSTR
Model Number 03.612.010
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part number: 03.612.010, lot number: h732698, per jde, manufactured date: 11/27/2018.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.Visual inspection: the flex arm (p/n: 03.612.010, lot #: h823717) was returned and received at us customer quality (cq).Upon visual inspection, there are light surface scratches along with the handle and the arm of the device as well as slight discoloration, inspecting the individual arm segments of the device, there appears to be no visible damage on the arm or the chord that connects the device other than etching on the device starting to fade.Functional test: the functional test was performed on the returned devices the knob was not able to be tightened and loosened even when the heavy application of force was applied to rotate the knob.A functional test confirmed the complaint condition of the device not functioning.Can the complaint be replicated with the returned devices> yes.Dimensional inspection: no dimensional inspection was performed due to the relevant drawing being source controlled by the supplier.Document/specification review: manuf.Date of the device was not identified due to mre not performed, reflecting the current revision were reviewed.- flex arm assembly.Complaint confirmed? yes, the knob of the device received was jammed.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the flex arm (p/n: 03.612.010, lot #: h823717).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from canada reports an event as follows: it was reported that on (b)(6) 2020 during a minimally invasive surgery (mis) decompression of the spine while setting up the flex arm it would not hold it's position.Another flex arm was used.The procedure was completed without surgical delay.The patient was not impacted.This report is for one (1) flex arm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the flex arm (p/n: 03.612.010, lot #: h823717) was returned and received at us cq.Upon visual inspection, there are light surface scratches along with the handle and the arm of the device as well as slight discoloration, inspecting the individual arm segments of the device, there appears to be no visible damage on the arm or the chord that connects the device other than etching on the device starting to fade.Functional test: the functional test was performed on the returned devices the knob was not able to be tightened and loosened even when the heavy application of force was applied to rotate the knob.A functional test confirmed the complaint condition of the device not functioning.Can the complaint be replicated with the returned devices: yes.Dimensional inspection: no dimensional inspection was performed due to the relevant drawing being source controlled by the supplier.Document/specification review: manuf.Date of the device was not identified due to mre not performed, reflecting the current revision were reviewed.Complaint confirmed? yes, the knob of the device received was jammed.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the flex arm (p/n: 03.612.010, lot #: h823717).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 03.612.010, lot number: h823717, per jde, manufactured date: 07/05/2019.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEX ARM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9911699
Report Number2939274-2020-01657
Device Sequence Number19688863
Product Code LXH
UDI-Device Identifier10705034714486
UDI-Public(01)10705034714486
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.612.010
Device Catalogue Number03.612.010
Device Lot NumberH823717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1